Post
Experience Project iOS Android Apps | Download EP for your Mobile Device

Coming Off Effexor

I began taking 150 mg of Effexor two years ago. I began taking it for anxiety and panic attacks. I was put on Zoloft before, but I couldn't handle it. I am now coming off this drug and having major withdrawal symptoms. Effexor was no longer working and I don't dare go to a higher dose. I have been weaning myself off of it for a while. Although it doesn't seem to make a difference. It has been five days now without and I really just want to lay in bed and cry. I say lay in bed because sleep is not an option. I am experiencing jolts through my body, especially in my arms and teeth, I can't sleep, I am extremely emotional and everything makes me cry, I am eating constantly(not because I'm hungry but because it seems to ease the pressure on my body, even if momentarily), I have feelings of dizziness(turning my head creates brain zaps and I feel like I'm falling over), I cannot stay warm, my motor skills seem to have taken a serious hit and my stomach is extremely upset.
I just want this to end, and I never want to experience anything like this again. I just wanted to talk this out a little and see if it may help. I am feeling anxious, but luckily the panic attacks aren't hitting. *smile* Wish me luck
Nye10gale Nye10gale 31-35 4 Responses Oct 18, 2011

Your Response

Cancel

You weaned yourself off FX? No doctor discussion or monitoring? Then it will be hell for a few weeks and some weird side effects can last months. Bad move.<br />
<br />
150 mgs is pretty useless, you needed to go to 300 to get the benefits. The coming off is not worse coming down from higher doses. I was twice at 550 and first time was bad, second? Nothing at all.<br />
<br />
150 nfor 2 years? You were not getting the benefits available and wouldn't until 300. Your fear has deprived you of the deserved relief. Why stick with it at 150? What was it doing for you. My guess? Not much.

I repeat what I wrote. Act. Effexor needs to nbe a bigger dose thn that.

I am about 7 Weeks off effexor. and the brain zaps have eased up allot for me these last two Weeks. Right now I am taking welbutrine, it does seem to help me with both the depression and anxiety. I have to say coming off of effexor is it's own kind of h***. I am going to post my story about effexor soon...the coming off of it. It ranked up there with some of the most traumatic experiences I have had. Take gentle care...

My shrink keeps telling me not to worry about Effexor withdrawal because he knows how to manage it. I'm taking his word for it and hope that he's right.<br />
Don't know whether it's true, but I've read on the Interwebs that a little bit of Prozac is supposed to help a lot during the transition, but don't try to selfmedicate, FGS. <br />
Are you doing this on your own? Get your doctor to help you if it's not working out.

I'm also on Effexor after a long journey of trying SSRIs (Zoloft, Lexapro, Seroquel, etc) that didn't work for me. After I stopped taking Lexapro (this past August) every once in a while I will get the zaps throughout the right side of my body. It's enough to make me want to jump off a roof! Usually, I panic because I feel like it will never end. I want to tear my hair out because I will do anything to make it stop! <br />
I'm so happy that the panic attacks aren't hitting you. I can empathize with how bad those are for sure. I hate it when people try to offer solutions instead of just accepting how much it sucks but here's my best shot--<br />
See if anything can get your mind off it? Find a friend (or anyone) to talk to all night maybe. Distract yourself. Try drinking tea (to soothe the stomach) or classical music (to soothe the mind). Just lay on the couch (prevent dizziness) under a blanket (to stay warm). Whenever I get the zaps they hit every time I get up from a sitting or laying position so I'm not quite sure how to help you out with that.<br />
<br />
Let me know if you need to talk!<br />
Best of luck